Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Integration and homogeneous functions

Author: Jean B. Lasserre
Journal: Proc. Amer. Math. Soc. 127 (1999), 813-818
MSC (1991): Primary 65D30
MathSciNet review: 1610733
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that integrating a (positively) homogeneous function $f$ on a compact domain $\Omega\subset R^n$ reduces to integrating a related function on the boundary $\partial{\Omega}$. The formula simplifies when the boundary $\partial{\Omega}$ is determined by homogeneous functions. Similar results are also presented for integration of exponentials and logarithms of homogeneous functions.

References [Enhancements On Off] (What's this?)

  • 1. A. Barvinok, Computing the volume, counting integral points, and exponential sums, Discrete & Computational Geometry 10 (1993), pp. 123-141. MR 94d:52005
  • 2. M. Brion, Points entiers dans les polyedres convexes, Ann. Sci. Ec. Norm. Sup., Serie IV, 21 (1988), pp. 653-663. MR 90d:52020
  • 3. J.B. Lasserre, An analytical expression and an algorithm for the volume of a convex polyhedron in $R^n$, J. Optim. Theor. Appl. 39 (1983), pp. 363-377. MR 84m:52018
  • 4. J.B. Lasserre, Integration on a convex polytope, Proc. Amer. Math. Soc. 126 (1998), 2433-2441. CMP 97:15
  • 5. G. Strang, Introduction to Applied Mathematics, Wellesley-Cambridge Press, 1986. MR 88a:00006
  • 6. M.E. Taylor, Partial Differential Equations: Basic Theory, Springer, New York, 1996. MR 98b:35002b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 65D30

Retrieve articles in all journals with MSC (1991): 65D30

Additional Information

Jean B. Lasserre
Affiliation: LAAS-CNRS, 7 Avenue du Colonel Roche, 31077 Toulouse Cédex 4, France

Keywords: Numerical integration in $R^n$, homogeneous functions
Received by editor(s): July 8, 1997
Communicated by: David H. Sharp
Article copyright: © Copyright 1999 American Mathematical Society